Abstract and Applied Analysis
Volume 6 (2001), Issue 7, Pages 413-429

Free surface flow over an obstacle. Theoretical study of the fluvial case

D. Boukari, R. Djouadi, and D. Teniou

Département d'analyse, Institut de Mathématiques, U.S.T.H.B, BP 32 El Alia Bab, Ezzouar Alger, Algeria

Received 4 August 2001

Copyright © 2001 D. Boukari et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The two-dimensional stationary flow of a fluid over an obstacle lying on the bottom of a stream is discussed. We take into account the gravity and we neglect the effects of the surface tension. An existence theory for the solution of this problem is established by the implicit function theorem, for small obstacles and Froude numbers in an interval included in ]0,1[.